Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 23, 2007, 6:07 AM CST for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Feb 23, 2007, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 6:07 AM CST (12:07 UTC)
- In effect from
- Feb 23, 2007, 12:00 PM CST
- Expired
- Feb 23, 2007, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3061 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 231207 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 607 AM CST FRI FEB 23 2007 ...HIGH FIRE DANGER EXPECTED FRIDAY OVER THE WESTERN AND CENTRAL PARTS OF OKLAHOMA AND TEXAS PANHANDLES... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER SOUTHEAST COLORADO CAUSING SOUTHWESTERLY WINDS TO INCREASE TODAY. THE SOUTHWESTERLY WINDS WILL BRING WARMER AND DRIER AIR INTO THE AREA. THE COMBINATION OF WARM TEMPERATURES AND DRY AIR WILL RESULT IN RED FLAG CONDITIONS BEING MET TODAY. OKZ001-002-TXZ001>003-006>008-011>013-016>018-232000- /O.UPG.KAMA.FW.A.0002.070223T1600Z-070224T0300Z/ /O.NEW.KAMA.FW.W.0002.070223T1800Z-070224T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 607 AM CST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY CAUSING WINDS TO BECOME BREEZY. THESE WINDS WILL BRING DRY AIR INTO THE WESTERN PANHANDLES CAUSING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KAMA 231955 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 155 PM CST FRI FEB 23 2007 ...HIGH FIRE DANGER EXPECTED THIS AFTERNOON AND THIS EVENING OVER THE WESTERN AND CENTRAL PARTS OF OKLAHOMA AND TEXAS PANHANDLES... .A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER SOUTHEAST COLORADO CAUSING SOUTHWESTERLY WINDS TO INCREASE THROUGH THIS EVENING. THE SOUTHWESTERLY WINDS WILL CONTINUE TO BRING WARMER AND DRIER AIR INTO THE AREA. THE COMBINATION OF WARM TEMPERATURES AND DRY AIR WILL RESULT IN RED FLAG FIRE WEATHER CONDITIONS BEING MET THROUGH THIS EVENING. OKZ001-002-TXZ001>003-006>008-011>013-016>018-240300- /O.CON.KAMA.FW.W.0002.000000T0000Z-070224T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 155 PM CST FRI FEB 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES. AN AREA OF LOW PRESSURE WILL CONTINUE TO DEEPEN OVER SOUTHEASTERN COLORADO THROUGH THIS EVENING CAUSING WINDS TO REMAIN BREEZY. THESE WINDS WILL BRING DRY AIR INTO THE WESTERN TWO-THIRDS OF THE PANHANDLES CAUSING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:53 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 23, 4:53 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
453 AM CST FRI FEB 23 2007
.DISCUSSION...
MOST OF THE ACTION WILL OCCUR DURING THE FIRST TWO DAYS. WEATHER
PATTERN BECOMES QUITE COMPLEX WITH LOW LEVEL MOISTURE ADVECTING INTO
THE EASTERN SECTIONS OF THE PANHANDLES. IT IS STILL UNCERTAIN HOW
DEEP THE MOISTURE WILL BE AT THE TIME THE UPPER LEVEL FORCING ARRIVES
AND PEAK HEATING OCCURS. NEVERTHELESS...INCREASED POPS SLIGHTLY AND
ADDED THE SEVERE WORDING. THE CONDITIONAL INSTABILITY EXPECTED OVER
THE EAST WILL SUPPORT THE DEVELOPMENT OF STRONG UPDRAFTS BEFORE THE
STORMS MOVE INTO MAINLAND OKLAHOMA.
IN THE MEANTIME...DRIER AIR ALOFT WILL MIX TOWARDS THE SURFACE OVER
THE WESTERN AND CENTRAL SECTIONS OF THE AREAS...DEFINING THE DRYLINE
IMMEDIATELY EAST. DECREASING DEWPOINTS...WARMER TEMPERATURES AND
INCREASING WINDS WILL CREATE A HIGH FIRE DANGER...AND HAVE REQUIRED
THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY
EVENING.
WIND SPEEDS DO NOT SLACKEN OVERNIGHT WHILE THE PRESSURE GRADIENT
TIGHTENS. CONFIDENCE IS HIGH THAT WE WILL NEED AT LEAST A WIND
ADVISORY FOR SATURDAY...HOWEVER THE LIKELIHOOD OF HIGH WINDS IS
IMPROVING. HIGH WIND CRITERIA (40 MPH) MAY EVEN START EARLIER AND
LAST LONGER THAN PREVIOUSLY THOUGHT...SO WE DECIDED TO EXPAND THE
CURRENT HIGH WIND WATCH BY 6 HOURS ON EITHER SIDE.
ALSO...LIGHT SNOW IS POSSIBLE WHEN THE WRAPAROUND MOISTURE SLIDES
ACROSS THE AREA. AMOUNTS SHOULD BE AN INCH OF LESS ON SATURDAY...AND
CONFIDENCE IS MODERATE AT THIS TIME. THOUGH THE SNOWFALL AMOUNTS ARE
LOW...THE OCCURRENCE OF BLOWING SNOW WILL LOWER VISIBILITIES...AND
COULD CAUSE PROBLEMS FOR RESIDENTS AND TRAVELERS.
TEMPERATURES BOUNCE BACK UP ON SUNDAY AND WEATHER IS QUIET FOR THE
FIRST HALF OF NEXT WEEK. THE NEXT UPPER LEVEL SYSTEM ENTERS THE
PANHANDLES AROUND THURSDAY. GIVEN THE LIMITED MOISTURE...PRECIPITATION
CHANCES ARE VERY LOW. ADDED 10 PERCENT POPS OR LESS FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 72 38 51 27 56 / 0 5 20 5 0
BEAVER OK 71 38 44 27 50 / 20 30 30 20 0
BOISE CITY OK 67 34 44 23 52 / 0 30 30 10 0
BORGER TX 72 42 47 31 57 / 5 10 30 10 0
BOYS RANCH TX 72 37 53 27 57 / 0 10 20 5 0
CANYON TX 71 38 54 25 56 / 0 5 10 5 0
CLARENDON TX 71 41 53 32 58 / 20 5 10 10 0
DALHART TX 69 32 49 23 53 / 0 20 30 10 0
GUYMON OK 74 37 40 26 50 / 5 10 40 20 0
HEREFORD TX 71 36 55 26 58 / 0 5 10 5 0
LIPSCOMB TX 72 41 49 31 52 / 20 30 30 20 0
PAMPA TX 71 40 45 32 57 / 20 5 20 10 0
SHAMROCK TX 71 43 52 34 57 / 30 20 10 10 0
WELLINGTON TX 73 44 54 32 58 / 30 20 10 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
RED FLAG WARNING FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
10/08Hazardous weather outlook, Feb 23, 6:00 AM CST, 7 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST FRI FEB 23 2007 OKZ001>003-TXZ001>020-231900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. CAUTION IS ADVISED ON AREA LAKES DUE TO BREEZY CONDITIONS TODAY. OVER THE EASTERN PARTS OF THE PANHANDLES...THERE IS A CHANCE OF THUNDERSTORMS ON THIS EVENING...SOME COULD REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... A HIGH WIND WATCH IS IN EFFECT FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING AS WIND GUSTS COULD POTENTIALLY REACH SPEEDS OF NEAR 60 MILES AN HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS THE FAR EASTERN TEXAS PANHANDLE. HENNIG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:25 PM CST | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 30 hr |
| Feb 23, 4:48 PM CST | Severe Thunderstorm Warning | AMA | Donley | 27 min |
| Feb 23, 5:22 PM CST | Severe Thunderstorm Warning | AMA | Donley, Gray | 53 min |
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.